U.S. doctors online nowAsk doctors free
ZA
A 26-year-old female asked:

I've been off depo provera for 3 months now and i haven't had my period as yet. instead i've been having a brown discharge and cramps at the same time of the month for 2 months now. could i be pregnant.

2 doctor answers4 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Maybe not, but...: It can be hard to tell if a woman is pregnant because some of the symptoms seen in early pregnancy can also happen in non-pregnant women. A urine pregnancy test gives a reliable result if done correctly. One can test about 3 weeks after sex (3 weeks after when conception might have occurred), or 1 week after missing a period. An Ob-Gyn doctor can evaluate any persistent or worrisome symptoms.
Dr. Boniface Ikejiani
Obstetrics and Gynecology 27 years experience
Amenorrhea: Amenorrhea after depo Provera is not unusual. Some patients may not see their menses from two months to nine month. Once you stop depo provera, you are no longer protected contraceptive wise and there is chance of pregnancy with intercourse. You can get pregnancy text for reassurance. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.